Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 2017, 5:39 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 1, 2017, 11:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WGUS53 KSGF 012239 FFWSGF MOC067-091-153-020445- /O.NEW.KSGF.FF.W.0057.170601T2239Z-170602T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 539 PM CDT THU JUN 1 2017 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Northeastern Ozark County in southwestern Missouri... Southeastern Douglas County in southwestern Missouri... West central Howell County in south central Missouri... * Until 1145 PM CDT Thursday * At 537 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain has already fallen. Flash flooding is expected to begin shortly. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Locations in the warning include... Siloam Springs... Significant rises may occur on the North Fork River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3685 9203 3663 9211 3663 9223 3688 9217 $$ Foster
2 follow-up statements
662 WGUS73 KSGF 020115 FFSSGF Flash Flood Statement National Weather Service Springfield MO 815 PM CDT THU JUN 1 2017 MOC067-091-153-020445- /O.CON.KSGF.FF.W.0057.000000T0000Z-170602T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ozark MO-Douglas MO-Howell MO- 815 PM CDT THU JUN 1 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHEASTERN OZARK...SOUTHEASTERN DOUGLAS AND WEST CENTRAL HOWELL COUNTIES... At 812 PM CDT, Doppler radar indicated that the rain had ended across the warning area. Up to two and a half inches of rain fell in a short period within the warned area. Excessive runoff may continue to cause of localized flash flooding of small streams and rises on the North Fork River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. && LAT...LON 3685 9203 3663 9211 3663 9223 3688 9217 $$ Foster
354 WGUS73 KSGF 020238 FFSSGF Flash Flood Statement National Weather Service Springfield MO 938 PM CDT THU JUN 1 2017 MOC067-091-153-020248- /O.CAN.KSGF.FF.W.0057.000000T0000Z-170602T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ozark MO-Douglas MO-Howell MO- 938 PM CDT THU JUN 1 2017 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN OZARK...SOUTHEASTERN DOUGLAS AND WEST CENTRAL HOWELL COUNTIES IS CANCELLED... The heavy rain has ended. Flash flooding is no longer expected to pose a threat to life or property. Please continue to heed any remaining road closures. LAT...LON 3685 9203 3663 9211 3663 9223 3688 9217 $$ Foster
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:19 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:19 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 219 PM CDT Thu Jun 1 2017 .SYNOPSIS... Issued at 217 PM CDT Thu Jun 1 2017 A boundary left over from morning convection was from near Fayetteville, AR into southern Oregon county. A few showers/storms have redeveloped along this boundary as the instability increased this afternoon. Other remnant shower activity from earlier up in central MO has just about completely dissipated. Main forecast focus will be with scattered convection into the early evening, then again later on Friday into the weekend. && .SHORT TERM...(This evening through Friday) Issued at 217 PM CDT Thu Jun 1 2017 Certainly not as active today with storms over the area. Instability has increased this afternoon in the wake of the diminishing convection from early this morning, but remnant boundary was mainly to our south, just barely extending into our far eastern most county. Will have to monitor convection developing in better instability near Topeka, but not expecting as much organization as past couple of days with much lower 0-6 bulk shear. Any convection that develops should end early this evening. A dry period is then expected through much of the morning Friday, but we could again see some scattered storms develop during the afternoon hours with increasing instability. Not expecting any organized or severe storms during this short term period. .LONG TERM...(Friday Night through Thursday) Issued at 217 PM CDT Thu Jun 1 2017 Additional convection is expected over the weekend as a main shortwave tracks southeast out of the upper Mississippi valley region into the Ohio valley. Peak heating hours will offer the best chances for storm coverage, but severe weather chances look to be on the low side. We should go into a drier period from Monday into Wednesday of next week in the wake of the main shortwave trough. Temperatures should be seasonal to slightly above normal with highs in the low to mid 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1200 PM CDT Thu Jun 1 2017 Scattered showers and isolated thunder still affecting mainly the eastern Ozarks. Will have to keep an eye out at BBG during the afternoon, but will not mention in 18z TAFs for now. Will go with VFR conditions through the period with an northeast-east to eventually light southeast wind. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jun 1, 4:45 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 445 PM CDT Thu Jun 1 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 445 PM CDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... Isolated thunderstorms may develop in far southern Missouri along the Arkansas border through late this afternoon. All activity will dissipate with sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are again expected from later Friday into Sunday as a storm system slowly moves across the region. Organized severe weather is not expected. Chances for thunderstorms then look low for most of the outlook area for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 1, 2:23 PM CDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Springfield MO 223 PM CDT THU JUN 1 2017 MOZ106-012000- Oregon MO- 223 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OREGON COUNTY UNTIL 300 PM CDT... At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Dalton, or 14 miles east of Mammoth Spring, moving east at 35 mph. Locations impacted include... Thayer... Mammoth Spring... Mammoth Spring State Park... Myrtle... LAT...LON 3650 9160 3664 9113 3650 9113 3649 9140 TIME...MOT...LOC 1923Z 264DEG 29KT 3652 9127 Hatch
Local storm report, Jun 1, 3:12 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 4 ESE FALCON 37.59N 92.32W
05/27/2017 LACLEDE MO NWS STORM SURVEY
NWS STORM SURVEY REVEALED AN EF-1 TORNADO
TOUCHED DOWN 4 MILES EAST SOUTHEAST OF
FALCON IN LACLEDE COUNTY. A HOUSE SUSTAINED
MAJOR DAMAGE AND NUMEROUS TREES WERE
SNAPPED. THIS POINT ALSO CORRESPONDS WITH A
WELL DEFINED TORNADO DEBRIS SIGNATURE ON
RADAR. ESTIMATED WINDS WERE 90-100 MPH WITH
A PATH WIDTH OF 300 YARDS.
&&
BURCHFIELDLocal storm report, Jun 1, 3:49 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CEDAR SPRINGS 37.88N 93.80W
05/30/2017 M0.75 INCH ST. CLAIR MO PUBLIC
0844 PM HAIL SCHELL CITY 38.02N 94.12W
05/30/2017 M0.88 INCH VERNON MO EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL COVERING THE
GROUND IN SCHELL CITY.
0910 PM HAIL EL DORADO SPRINGS 37.88N 94.02W
05/30/2017 M1.00 INCH CEDAR MO LAW ENFORCEMENT
LOTS OF DIME TO PENNY SIZED HAIL COVERING
THE GROUND IN EL DORADO SPRINGS.
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
0944 PM HAIL STOCKTON 37.70N 93.80W
05/30/2017 M1.00 INCH CEDAR MO PUBLIC
VIA SOCIAL MEDIA.
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
1120 PM HAIL 3 E MILFORD 37.58N 94.09W
05/30/2017 E1.25 INCH BARTON MO PUBLIC
PICTURE FROM SOCIAL MEDIA OF QUARTER TO HALF
DOLLAR SIZE HAIL JUST EAST OF MILFORD.
0153 PM TSTM WND DMG MCCUNE 37.35N 95.02W
05/31/2017 CRAWFORD KS PUBLIC
TREE LIMBS DOWN IN MCCUNE.
0310 PM HAIL 1 NNW HARWOOD 37.97N 94.16W
05/31/2017 E1.00 INCH VERNON MO PUBLIC
QUARTER SIZE HAIL COVERING FARM PASTURE AS
WELL AS WINDS ESTIMATED AT 60 MPH.
&&Special weather statement, Jun 1, 4:53 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Springfield MO 453 PM CDT THU JUN 1 2017 MOZ097-105-012245- Ozark MO-Howell MO- 453 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES UNTIL 545 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Bakersfield, or 15 miles west of West Plains, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pottersville... Siloam Springs... LAT...LON 3662 9201 3666 9223 3679 9220 3680 9195 TIME...MOT...LOC 2152Z 197DEG 11KT 3668 9212 Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:23 PM CDT | Special Weather Statement | SGF | Oregon | 37 min |
| Jun 1, 4:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jun 1, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 33 min |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.